Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 30, 2011, 7:37 AM CDT for Plaquemines Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2011, 7:37 AM CDT (12:37 UTC)
- Expired
- Mar 30, 2011, 8:15 AM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS54 KLIX 301237
SVRLIX
LAC075-301315-
/O.NEW.KLIX.SV.W.0053.110330T1237Z-110330T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
737 AM CDT WED MAR 30 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PORT SULPHUR...
* UNTIL 815 AM CDT
* AT 733 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PORT SULPHUR TO 8 MILES SOUTH
OF EMPIRE TO 21 MILES SOUTHWEST OF EMPIRE...OR ALONG A LINE
EXTENDING FROM PORT SULPHUR TO 14 MILES SOUTH OF PORT SULPHUR TO 25
MILES SOUTH OF PORT SULPHUR...AND MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BURAS...BOOTHVILLE AND VENICE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2909 8940 2923 8948 2930 8970 2952 8978
2953 8951 2949 8955 2940 8950 2940 8932
2933 8923 2948 8922 2952 8917 2952 8915
2937 8917 2953 8908 2937 8917 2923 8910
2920 8898 2908 8904
TIME...MOT...LOC 1237Z 269DEG 47KT 2944 8964 2930 8959
2914 8969
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:01 AM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 30, 6:01 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
601 AM CDT WED MAR 30 2011
.SHORT TERM...
WATER VAPOR IMAGERY SHOWS SHORTWAVE TROUGH AND UPPER LEVEL SPEED
MAX OVER CENTRAL/SOUTH CENTRAL TEXAS. THESE FEATURES ARE HELPING
IGNITE ANOTHER AREA OF SCATTERED THUNDERSTORMS NORTH OF THE COLD
FRONT OVER SOUTHERN LOUISIANA...AND THE NEARSHORE COASTAL WATERS.
REGARDING SEVERITY...THERE COULD BE A FEW MORE SEVERE THUNDERSTORMS
THAT MAY PRODUCE HAIL AROUND QUARTER SIZE...AND POSSIBLY WIND
GUSTS APPROACHING SEVERE...BUT TORNADOES NO LONGER APPEAR TO BE A
CONCERN. THE SEVERE THREAT DOES NOT APPEAR WIDESPREAD ENOUGH TO
WARRANT ANOTHER WEATHER WATCH THIS MORNING.
LOCALIZED FLOODING WILL CONTINUE TO BE A CONCERN WHERE HEAVY RAIN
MOVES OVER AREAS THAT RECEIVED HEAVY RAIN EARLIER AND WHERE REPEAT
THUNDERSTORM ACTIVITY OCCURS. THE MAIN THREAT AREA FOR FLASH
FLOODING WILL BE ALONG AND SOUTH OF THE INTERSTATE 10/12
CORRIDOR...BUT THE GOOD NEWS IS THE ORIENTATION OF THE
THUNDERSTORMS IS NO LONGER LINING UP WHERE SIGNIFICANT TRAINING
SHOULD OCCUR.
THE COLD FRONT IS MAKING STEADY PROGRESS THROUGH SOUTH MISSISSIPPI
AND SOUTH CENTRAL LOUISIANA...AND THE FRONT SHOULD REACH NEAR LAKE
PONTCHARTRAIN BY 7 AM...AND MOST COASTAL AREAS BY 9 OR 10 AM.
THERE WILL CONTINUE TO BE NUMEROUS SHOWERS AND THUNDERSTORMS SOUTH
OF THE FRONT...AND SCATTERED ACTIVITY NORTH OF THE FRONT...BUT
OVERALL TRENDS WILL BE A DECREASE IN PRECIPITATION THROUGH THE
LATER MORNING AND EARLY AFTERNOON HOURS. THE FLASH FLOOD WATCH
WILL LIKELY BE CANCELLED EARLY FOR AT LEAST THE NORTHERN AND
POSSIBLY CENTRAL AREAS.
DRIER AIR WILL WORK IN THIS AFTERNOON...BUT IT WILL REMAIN CLOUDY.
THE MAIN UPPER TROUGH WILL MOVE THROUGH LATE TONIGHT. THE GFS HAS
COME MORE IN LINE THE DRIER ECMWF WITH THE QPF TONIGHT...SO HAVE
LOWERED THE POP TO SLIGHT CHANCE FOR SHOWERS IN MOST AREAS. ANY
RAIN TONIGHT WILL END BEFORE SUNRISE ON THURSDAY...AND SKIES ARE
EXPECTED TO CLEAR THURSDAY AFTERNOON. TEMPERATURES WILL BE BELOW
AVERAGE ON THURSDAY WITH HIGHS GENERALLY IN THE UPPER 60S TO LOWER
70S.
.LONG TERM...
MORE COMFORTABLE...DRIER AIR WILL REMAIN IN PLACE WITH SURFACE HIGH
PRESSURE IN CONTROL FRIDAY INTO SATURDAY...THEN MUGGY CONDITIONS
WILL RETURN ON SUNDAY AS HIGH PRESSURE MOVES EAST AND SOUTHERLY
BREEZES RETURN. THE NEXT CHANCE OF RAIN WILL COME LATE MONDAY INTO
TUESDAY. THERE REMAINS LARGE MODEL DIFFERENCE WITH THE TIMING AND
STRENGTH OF THIS SYSTEM...BUT BOTH THE GFS AND ECMWF AGREE THAT
THERE WILL BE SUBSTANTIAL FORCING AND INSTABILITY FOR
THUNDERSTORMS. THE ECMWF APPEARS TOO STRONG CLOSING OFF A STRONG
UPPER LOW THAT MOVES FROM TEXAS ACROSS THE GULF COAST REGION
TUESDAY AND WEDNESDAY. 22/TD
&&
.AVIATION...
HIGHLY VARIABLE CONDITIONS ACROSS THE TERMINALS WITH SEVERAL AREAS
OF CONVECTION OCCURRING. WILL CONTINUE TO ADDRESS TSTMS WITH TEMPO
GROUPS AS APPROPRIATE OVER THE NEXT FEW HOURS. GENERAL TREND WILL BE
FOR MVFR CIGS AT TERMINALS...WITH FAIRLY CONSISTENT CONDITIONS
ANTICIPATED AFTER FRONTAL PASSAGE. ANY WIDESPREAD CLEARING NOT
LIKELY TO HAPPEN UNTIL THURSDAY MORNING. 35
&&
.MARINE...
SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION DUE THE
COMBINATION OF EITHER SUSTAINED WINDS REACHING 15 TO 20 KNOTS...OR
EVEN STRONGER WIND GUSTS ASSOCIATED WITH THUNDERSTORMS. FREQUENT
TO CONTINUOUS CLOUD TO WATER LIGHTNING AND HAIL WILL OCCUR WITH
THE STRONGER STORMS THIS MORNING...AND AN ISOLATED WATERSPOUT OR
TWO CANNOT BE RULED OUT.
MOST OF THE SHOWERS AND THUNDERSTORMS WILL EXIT THE MARINE AREA
DURING THE EARLY AFTERNOON HOURS AS THE COLD FRONT SWEEPS THROUGH.
WEST TO NORTHWEST WINDS BEHIND THE FRONT SHOULD MAX OUT AROUND 15
KNOTS THIS AFTERNOON...BUT THEN INCREASE TO 15 TO 20 KNOTS LATE
TONIGHT AND THURSDAY MORNING AS COOLER AIR MOVES OVER THE WARMER
WATER.
HIGH PRESSURE WILL MOVE WEST TO EAST ACROSS THE NORTH CENTRAL GULF
OF MEXICO THURSDAY NIGHT AND FRIDAY. SOUTHWEST WINDS NORTH OF THE
HIGH WILL INCREASE BACK TO 10 TO 15 KNOTS AFTER A BRIEF LULL IN
SPEEDS EARLY THURSDAY NIGHT. ANOTHER WEAK FRONT WILL PUSH INTO THE
NEARSHORE WATERS SATURDAY WITH WINDS DIMINISHING OVER THE COASTAL
WATERS. SOUTHERLY WINDS WILL INCREASE TO AT LEAST 15 TO 20 KNOTS
SUNDAY NIGHT INTO MONDAY AHEAD OF THE NEXT COLD FRONT THAT IS
EXPECTED TO MOVE THROUGH THE MARINE AREA MONDAY NIGHT OR TUESDAY.
22/TD
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 67 45 69 48 / 40 20 10 0
BTR 70 48 73 51 / 40 20 10 0
ASD 76 52 72 48 / 60 20 10 0
MSY 74 55 71 56 / 60 30 10 0
GPT 76 55 73 52 / 70 20 10 0
PQL 78 55 73 49 / 80 20 20 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 11 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...NONE.
MS...FLOOD WATCH UNTIL 11 AM WEDNESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Mar 30, 5:44 AM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 544 AM CDT WED MAR 30 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-311045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 544 AM CDT WED MAR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING BEFORE A COLD FRONT MOVES THROUGH THE REGION. LARGE HAIL AROUND QUARTER SIZE...WIND GUSTS NEAR 50 MPH...AND FREQUENT TO CONTINUOUS LIGHTNING STRIKES ARE THE MAIN WEATHER HAZARDS WITH A FEW OF THE STRONGEST STORMS. THERE WILL ALSO BE THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL...WITH A FEW AREAS RECEIVING 2 TO 3 INCHES OF ADDITIONAL RAINFALL THIS MORNING. LOCALIZED FLOODING IS POSSIBLE WHERE THE HEAVIEST RAINFALL AMOUNTS OCCUR...ESPECIALLY WHERE THUNDERSTORMS MOVE OVER AREAS THAT ALREADY RECEIVED VERY HEAVY RAINFALL. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM CDT. MOST OF THE RAIN WILL BE OVER BY MIDDAY...AND NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH EARLY MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS AREAS MAINLY NORTH OF INTERSTATE 12 LATE MONDAY AS THE NEXT WEATHER SYSTEM APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED EARLY THIS MORNING. 22/TD
In the hours before
Special weather statement, Mar 30, 3:33 AM CDT, 4 hours 4 minutes before
LAZ046-049-050-300900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 333 AM CDT WED MAR 30 2011 ...STRONG THUNDERSTORM MOVING EAST AFFECTING IBERVILLE PARISH... LIVINGSTON PARISH...ASCENSION PARISH... AT 329 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF DONALDSONVILLE...OR ABOUT 3 MILES SOUTHWEST OF GEISMER...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GEISMER... PRAIRIEVILLE...GONZALES...SORRENTO...WHITEHALL...SPRINGFIELD... LIVINGSTON AND KILLIAN THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 30, 4:29 AM CDT, 3 hours 8 minutes before
LAZ061>064-070-301030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 429 AM CDT WED MAR 30 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...PLAQUEMINES PARISH... AT 424 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR BELLE CHASSE...OR ABOUT 3 MILES SOUTH OF BELLE CHASSE...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...VIOLET AND YSCLOSKEY THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 30, 6:19 AM CDT, 1 hour 18 minutes before
LAZ066-301200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 619 AM CDT WED MAR 30 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING TERREBONNE PARISH... AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 26 MILES SOUTHWEST OF HOUMA...OR ABOUT 16 MILES SOUTHWEST OF DULAC...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DULAC...MONTEGUT AND CHAUVIN THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 30, 6:34 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
634 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM HAIL 3 NNE LOTTIE 30.60N 91.62W
03/30/2011 E1.00 INCH POINTE COUPEE LA BROADCAST MEDIA
REPORTED IN FORDOCHE BY PUBLIC. REPORT RELAYED BY BATON
ROUGE TELEVISION STATION.
&&
BWAGNERSpecial weather statement, Mar 30, 7:01 AM CDT, 36 minutes before
LAZ056>060-301245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 701 AM CDT WED MAR 30 2011 ...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...ASSUMPTION PARISH...ST. JAMES PARISH... LAFOURCHE PARISH... AT 656 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DONALDSONVILLE...OR ABOUT 7 MILES WEST OF CONVENT...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CONVENT... LUTCHER...GRAMERCY...GARYVILLE...RESERVE...EDGARD...LAPLACE... HAHNVILLE...NORCO...NEW SARPY...DESTREHAN AND BOUTTE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 30, 7:07 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 AM CDT WED MAR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL GONZALES 30.22N 90.92W
03/29/2011 E0.50 INCH ASCENSION LA AMATEUR RADIO
SENT VIA LIX WEB REPORT.
0352 PM HAIL GONZALES 30.22N 90.92W
03/29/2011 E0.25 INCH ASCENSION LA PUBLIC
PEA SIZED HAIL REPORTED BY THE PUBLIC ON CHURCH POINT
ROAD IN GONZALES.
0403 PM HAIL BAYOU SORREL 30.16N 91.34W
03/29/2011 E0.25 INCH IBERVILLE LA BROADCAST MEDIA
MEDIA REPORTS PENNY SIZE HAIL IN BAYOU SORREL
0410 PM HAIL BAYOU SORREL 30.16N 91.34W
03/29/2011 E1.00 INCH IBERVILLE LA BROADCAST MEDIA
ADDITIONAL REPORTS OF PENNY TO QUARTER SIZE HAIL IN BAYOU
SORREL
0410 PM HAIL BAYOU SORREL 30.16N 91.34W
03/29/2011 E1.25 INCH IBERVILLE LA EMERGENCY MNGR
0425 PM HAIL 5 N LUTCHER 30.14N 90.71W
03/29/2011 E1.00 INCH ST. JAMES LA BROADCAST MEDIA
BROADCAST MEDIA PASSED ON A VIEWER REPORT OF AT LEAST
QUARTER SIZE HAIL WITH SOME LARGER STONES MIXED IN.
0500 PM HAIL LAPLACE 30.07N 90.47W
03/29/2011 E1.00 INCH ST. JOHN THE BAPTI LA NWS EMPLOYEE
NWS EMPLOYEE REPORTED MAINLY SMALL HAIL WITH A FEW STONES
UP TO ONE INCH IN DIAMETER.
0500 PM HAIL 3 W LAPLACE 30.07N 90.52W
03/29/2011 E1.75 INCH ST. JOHN THE BAPTI LA BROADCAST MEDIA
BROADCAST MEDIA REPORTED GOLF BALL SIZED HAIL FROM A
VIEWER IN THE LAPLACE AREA.
0500 PM HAIL LAPLACE 30.07N 90.47W
03/29/2011 E1.00 INCH ST. JOHN THE BAPTI LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL ALONG THE
INTERSTATE 10/55 INTERCHANGE IN THE LAPLACE AREA.
0502 PM HAIL LAPLACE 30.07N 90.47W
03/29/2011 E0.75 INCH ST. JOHN THE BAPTI LA EMERGENCY MNGR
EMERGENCY MANAGEMENT IN ST. JOHN THE BAPTIST PARISH
REPORTED PENNY SIZED HAIL IN THE LAPLACE AREA.
0505 PM HAIL LAPLACE 30.07N 90.47W
03/29/2011 E0.75 INCH ST. JOHN THE BAPTI LA TRAINED SPOTTER
0510 PM TORNADO RESERVE 30.08N 90.56W
03/29/2011 ST. JOHN THE BAPTI LA EMERGENCY MNGR
FUNNEL CLOUD SEEN. NUMEROUS POWER POLES SNAPPED NEAR
GARYVILLE AND RESERVE. ALSO LARGE AIR CONDITION UNITS ON
TOP OF SAMS BLOWN DOWN THE STREET. POSSIBLE TORNADO.
0519 PM HAIL AMITE 30.73N 90.51W
03/29/2011 E1.75 INCH TANGIPAHOA LA BROADCAST MEDIA
0530 PM HAIL 5 SE CLINTON 30.81N 90.96W
03/29/2011 E2.75 INCH EAST FELICIANA LA BROADCAST MEDIA
PHOTO RECEIVED FROM BATON ROUGE TV STATION OF BASEBALL
SIZE HAIL ALONG HIGHWAY 63 SOUTHEAST OF CLINTON.
0540 PM HAIL 10 SE CLINTON 30.76N 90.90W
03/29/2011 E1.75 INCH EAST FELICIANA LA BROADCAST MEDIA
PHOTO RECEIVED FROM BATON ROUGE TELEVISION STATION OF
GOLFBALL SIZE HAIL AT BLUFF CREEK.
0550 PM HAIL LAPLACE 30.07N 90.47W
03/29/2011 E0.88 INCH ST. JOHN THE BAPTI LA NWS EMPLOYEE
0615 PM HAIL 1 SW DESTREHAN 29.95N 90.38W
03/29/2011 E1.00 INCH ST. CHARLES LA PUBLIC
PUBLIC REPORTED TO EMERGENCY MANAGEMENT OF QUARTER SIZE
HAIL IN LULING
0620 PM HAIL 8 SE MAGNOLIA 31.07N 90.37W
03/29/2011 E1.00 INCH PIKE MS EMERGENCY MNGR
0635 PM HAIL METAIRIE 30.00N 90.18W
03/29/2011 E1.00 INCH JEFFERSON LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL JUST EAST OF
THE AIRPORT IN KENNER.
0638 PM HAIL MAGNOLIA 31.15N 90.46W
03/29/2011 E0.75 INCH PIKE MS EMERGENCY MNGR
0639 PM HAIL KENNER 29.98N 90.25W
03/29/2011 E0.25 INCH JEFFERSON LA TRAINED SPOTTER
WEATHER OBSERVER AT NEW ORLEANS INTERNATIONAL REPORTED
PEA SIZED HAIL AT THE AIRPORT.
0641 PM HAIL 7 NNW TYLERTOWN 31.21N 90.19W
03/29/2011 E1.75 INCH WALTHALL MS EMERGENCY MNGR
WALTHALL COUNTY EMERGENCY MANAGER REPORTED GOLF BALL
SIZED HAIL IN THE DINAN COMMUNITY.
0648 PM HAIL 12 NNW TYLERTOWN 31.28N 90.22W
03/29/2011 E2.00 INCH WALTHALL MS NWS EMPLOYEE
LEMON TO HEN EGG SIZE HAIL REPORTED SOUTH OF JAYESS OR
JUST EAST OF ENON NEAR HIGHWAY 583.
0650 PM FLASH FLOOD METAIRIE 30.00N 90.18W
03/29/2011 JEFFERSON LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED WATER APPROACHING HOMES ON
ROOSEVELT AVENUE SOUTH OF THE WEST METAIRIE CANAL AND THE
STREET IS NOT PASSABLE. WIDESPREAD STREET FLOODING ALSO
REPORTED IN THE AIRLINE PARK SUBDIVISION.
0715 PM HAIL HARVEY 29.89N 90.07W
03/29/2011 E1.00 INCH JEFFERSON LA EMERGENCY MNGR
JEFFERSON PARISH EMERGENCY MANAGER REPORTED QUARTER SIZED
HAIL AT THE INTERSECTION OF MANHATTAN AND THE WESTBANK
EXPRESSWAY.
0715 PM HAIL MARRERO 29.89N 90.11W
03/29/2011 E1.25 INCH JEFFERSON LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED HALF DOLLAR SIZED HAIL IN
MARRERO.
0720 PM HAIL TERRYTOWN 29.90N 90.03W
03/29/2011 M1.00 INCH JEFFERSON LA CO-OP OBSERVER
CO-OP OBSERVER IN TERRYTOWN REPORTED QUARTER SIZED HAIL
COVERING THE YARD.
0720 PM TSTM WND DMG 1 SE HARVEY 29.88N 90.06W
03/29/2011 JEFFERSON LA BROADCAST MEDIA
50 POWER POLES ALONG MANHATTAN BLVD IN JEFFERSON PARISH
SNAPPED. MINOR STRUCTURE DAMAGE TO NUMEROUS BUILDINGS.
WALMMART ON MANHATTAN BLVD RECIEVED MAJOR DAMAGE.
0720 PM TSTM WND GST TERRYTOWN 29.90N 90.03W
03/29/2011 M60.00 MPH JEFFERSON LA CO-OP OBSERVER
CO-OP OBSERVER MEASURED A WIND GUST OF 60 MPH IN
TERRYTOWN.
0720 PM TSTM WND DMG 1 SE HARVEY 29.88N 90.06W
03/29/2011 JEFFERSON LA PUBLIC
TREE ON HOUSE ALONG HERO DR IN HARVEY.
0727 PM TSTM WND GST BELLE CHASSE 29.85N 90.00W
03/29/2011 M58.00 MPH PLAQUEMINES LA ASOS
BELLE CHASSE ASOS REPORTED A WIND GUST OF 58 MPH.
0730 PM TSTM WND DMG HARVEY 29.89N 90.07W
03/29/2011 JEFFERSON LA EMERGENCY MNGR
SEVERAL PUBLIC REPORTED POSSIBLE TORNADO AT MANHATTAN
PLACE SHOPPING CENTER. AWNING BLOWN DOWN AND DAMAGED
SEVERAL CARS IN THE PARKING LOT.
0730 PM HAIL 1 NW CHALMETTE 29.95N 89.98W
03/29/2011 E0.25 INCH ST. BERNARD LA PUBLIC
PUBLIC REPORTED PEA SIZED HAIL FALLING IN ARABI.
0730 PM HAIL BELLE CHASSE 29.85N 90.00W
03/29/2011 M1.75 INCH PLAQUEMINES LA EMERGENCY MNGR
GOLF BALL HAIL REPORTED ALONG HIGHWAY 406 AND 23.
0732 PM TSTM WND DMG BELLE CHASSE 29.85N 90.00W
03/29/2011 PLAQUEMINES LA BROADCAST MEDIA
WIDESPREAD POWER POLES SNAPPED AND POWER LINES DOWN.
NUMEROUS BUILDINGS AND AND HOMES WITH MINOR DAMAGE IN AND
AROUND BELLE CHASSE.
0732 PM TSTM WND DMG BELLE CHASSE 29.85N 90.00W
03/29/2011 PLAQUEMINES LA EMERGENCY MNGR
TREE DOWN AT CORNER OF NEW ORLEANS STREET AND FORT
JACKSON STREET.
0732 PM TSTM WND DMG BELLE CHASSE 29.85N 90.00W
03/29/2011 PLAQUEMINES LA EMERGENCY MNGR
COMMERICAL BUILDING ALONG AVENUE A AND HIGHWAY 23 HAS
DAMAGE. FRONT DOOR RIPPED OFF AND 5 EMPLOYEES TOOK
SHELTER IN A CLOSET AS THIS OCCURRED.
0732 PM TSTM WND GST BELLE CHASSE 29.85N 90.00W
03/29/2011 M100 MPH PLAQUEMINES LA EMERGENCY MNGR
PARISH GOVERNMENT OFFICE MEASURED A WIND GUST OF 100 MPH
AT THE END OF AVENUE G AND MAIN STREET NEAR PLAQUIMINES
PRIDE.
0732 PM TSTM WND DMG BELLE CHASSE 29.85N 90.00W
03/29/2011 PLAQUEMINES LA EMERGENCY MNGR
AT A GOVERNMENT BUILDING AT 8056 HIGHWAY 23.
0740 PM FLASH FLOOD BELLE CHASSE 29.85N 90.00W
03/29/2011 PLAQUEMINES LA EMERGENCY MNGR
8 INCHES OF WATER COVERING HIGHWAY 23 SOUTH OF BELLE
CHASSE AND MODERATE TO HEAVY STREET FLOODING ACROSS
NORTHERN PLAQUIMINES.
0745 PM FLASH FLOOD HARVEY 29.89N 90.07W
03/29/2011 JEFFERSON LA BROADCAST MEDIA
NUMEROUS STREETS FLOODED AROUND HARVEY ALONG MANHATTAN
AND LAPALCO BOULEVARDS. 2 TO 3 FEET OF WATER ON GRETNA
BOULEVARD. WATER APPROACHING HOUSES BUT HAS NOT MOVED
INTO HOMES.
0745 PM HAIL CHALMETTE 29.94N 89.97W
03/29/2011 E1.00 INCH ST. BERNARD LA PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL IN CHALMETTE.
0750 PM HAIL 1 S LETTSWORTH 30.92N 91.70W
03/29/2011 E0.88 INCH POINTE COUPEE LA EMERGENCY MNGR
0752 PM HAIL 1 S LETTSWORTH 30.92N 91.70W
03/29/2011 M1.00 INCH POINTE COUPEE LA LAW ENFORCEMENT
HAIL TO THE SIZE OF NICKELS AND QUARTERS.
0755 PM FLASH FLOOD TERRYTOWN 29.90N 90.03W
03/29/2011 JEFFERSON LA EMERGENCY MNGR
JEFFERSON PARISH EMERGENCY MANAGEMENT REPORTED WATER IN
25 APARTMENTS IN THE 1600 BLOCK OF CAROL SUE IN
TERRYTOWN.
0806 PM TSTM WND DMG 7 SW YSCLOSKEY 29.77N 89.77W
03/29/2011 ST. BERNARD LA EMERGENCY MNGR
ST. BERNARD PARISH EMERGENCY REPSONSE EMPLOYEE REPORTED
POWER POLES SNAPPED...POWER LINES DOWN...SEVERAL CAMPERS
TURNED OVER AND THAT THE OLD DELACROIX CENTER WAS AROUND
50 PERCENT DESTROYED. POSSIBLE TORNADO.
0810 PM HAIL 7 SW YSCLOSKEY 29.77N 89.77W
03/29/2011 E1.75 INCH ST. BERNARD LA PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL AND BROKEN WINDOWS
IN THE DELACROIX AREA.
1029 PM HAIL AMITE 30.73N 90.51W
03/29/2011 E1.00 INCH TANGIPAHOA LA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN THE CITY
OF AMITE.
1152 PM FUNNEL CLOUD 11 SE VIOLET 29.78N 89.76W
03/29/2011 ST. BERNARD LA LAW ENFORCEMENT
FUNNEL CLOUD REPORTED NEAR DELACROIX
1219 AM HAIL METAIRIE 30.00N 90.18W
03/30/2011 E0.75 INCH JEFFERSON LA BROADCAST MEDIA
DIME TO PENNY SIZED HAIL AT VETERANS AND INTERSTATE 10 IN
METAIRIE.
0213 AM HAIL 3 SSE HAMMOND 30.47N 90.44W
03/30/2011 E0.75 INCH TANGIPAHOA LA TRAINED SPOTTER
0556 AM HAIL 3 NNE LOTTIE 30.60N 91.62W
03/30/2011 E1.00 INCH POINTE COUPEE LA BROADCAST MEDIA
REPORTED IN FORDOCHE BY PUBLIC. REPORT RELAYED BY BATON
ROUGE TELEVISION STATION.
&&
BWAGNERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:00 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines, Saint Bernard, Saint Charles | 39 min |
| Mar 29, 7:05 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Mar 29, 7:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 59 min |
| Mar 29, 7:20 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 55 min |
| Mar 29, 7:33 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 42 min |
| Mar 29, 8:01 PM CDT | Special Marine Warning | LIX | 119 min | |
| Mar 29, 8:02 PM CDT | Severe Thunderstorm Warning | LIX | West Feliciana | 28 min |
| Mar 29, 8:18 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 27 min |
| Mar 29, 9:07 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 53 min |
| Mar 29, 9:35 PM CDT | Special Marine Warning | LIX | 85 min | |
| Mar 29, 10:09 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 66 min |
| Mar 29, 10:22 PM CDT | Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 9 hr |
| Mar 29, 10:57 PM CDT | Special Marine Warning | LIX | 93 min | |
| Mar 29, 11:18 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, West Baton Rouge | 57 min |
| Mar 29, 11:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 29, 11:41 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 34 min |
| Mar 29, 11:48 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge | 57 min |
| Mar 29, 11:52 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist, Tangipahoa | 53 min |
| Mar 29, 11:53 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 37 min |
| Mar 29, 11:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 12:09 AM CDT | Special Marine Warning | LIX | 66 min | |
| Mar 30, 12:19 AM CDT | Tornado Warning | LIX | Saint Bernard | 26 min |
| Mar 30, 12:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Mar 30, 12:30 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Bernard | 45 min |
| Mar 30, 12:36 AM CDT | Special Marine Warning | LIX | 54 min | |
| Mar 30, 12:47 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 28 min |
| Mar 30, 12:53 AM CDT | Special Marine Warning | LIX | 52 min | |
| Mar 30, 1:10 AM CDT | Special Marine Warning | LIX | 50 min | |
| Mar 30, 1:26 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 64 min |
| Mar 30, 1:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 30, 1:45 AM CDT | Tornado Warning | LIX | Saint Bernard | 30 min |
| Mar 30, 2:12 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 63 min |
| Mar 30, 2:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Mar 30, 3:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 3:41 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint John the Baptist | 64 min |
| Mar 30, 4:23 AM CDT | Special Marine Warning | LIX | 37 min | |
| Mar 30, 5:08 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint James | 32 min |
| Mar 30, 5:48 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 31 min |
| Mar 30, 5:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| Mar 30, 6:55 AM CDT | Special Marine Warning | LIX | 65 min | |
| Mar 30, 6:57 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines | 48 min |
| Mar 30, 6:59 AM CDT | Special Marine Warning | LIX | 31 min | |
| Mar 30, 7:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Mar 30, 7:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 30, 7:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Mar 30, 8:40 AM CDT | Special Marine Warning | LIX | 35 min | |
| Mar 30, 9:06 AM CDT | Special Marine Warning | LIX | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.